MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGSBCHGR
Medical Device Problem Codes Contamination (1120); Corroded (1131); Device Emits Odor (1425)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The charger's event log was evaluated.There were multiple thermistor error messages at the end of the event log, specifically "red err flash: thermistor reading out range".The analog to digital (a2d) counts recorded by the charger on the thermistor line must fall within a specified range.If values are outside the range, thermistor accuracy cannot be confirmed and an error condition is displayed.Evaluation of the clinical power handle returned under this product event identified that the battery cells had vented, and battery electrolyte had been expelled from the battery cells.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.This battery electrolyte most likely contaminated the charging bay; this contamination prevented the charger pogo pins from functioning as intended.The electrolyte is conductive, and would therefore create false readings on the thermistor line, leading to the red error lights identified in the software event log.This would prevent the powered handle from charging.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to laparoscopic partial gastrectomy, liquid leakage from the handle was found during inspection before use.Liquid leakage was found from the connection part with the charger, and there was abnormal odor.There was deposition attached on the charger.The handle caused battery error last week, but when it was inserted into the charger, the status was restored, so although there was only one event occurred, the handle has been used continuously.The handle is currently blackout.There was no patient involved.
 
Additional Manufacturer Narrative
This event has been reassessed and found to be a non-mdr reportable complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9961738
Report Number1219930-2020-01746
Device Sequence Number19529272
Product Code GDW
UDI-Device Identifier10884521543867
UDI-Public10884521543867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGSBCHGR
Device Catalogue NumberSIGSBCHGR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1